Alert archive / Maryland / Tornado Warnings in 2011

Tornado Warning 19, NWS Baltimore/Washington

April 24, 2011Montgomery County, Maryland; Loudoun County, Virginia

NWS Baltimore/Washington issued this tornado warning at Apr 24, 2011, 4:03 PM EDT for Montgomery County, Maryland; Loudoun County, Virginia. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2011, 4:03 PM EDT (20:03 UTC)
Expired
Apr 24, 2011, 4:30 PM EDT
In force
27 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Montgomery County, MD, Loudoun County, VA

The radar

The Sterling radar (KLWX), 27 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 4:20 PM EDTHAIL 13 Sse Damascus, MD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:40 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WFUS51 KLWX 242003
TORLWX
MDC031-VAC107-242030-
/O.NEW.KLWX.TO.W.0019.110424T2003Z-110424T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
403 PM EDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL MONTGOMERY COUNTY IN CENTRAL MARYLAND...
  EAST CENTRAL LOUDOUN COUNTY IN NORTHERN VIRGINIA...

* UNTIL 430 PM EDT

* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  LANSDOWNE...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POOLESVILLE...
  BOYDS...
  NORTH POTOMAC...
  GERMANTOWN...
  GAITHERSBURG...
  MONTGOMERY VILLAGE...
  ROCKVILLE...
  ASPEN HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3928 7719 3906 7704 3906 7749 3913 7752
TIME...MOT...LOC 2003Z 260DEG 33KT 3910 7747

$$

KRAMAR
2 follow-up statements
139 
WWUS51 KLWX 242015
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
415 PM EDT SUN APR 24 2011

VAC107-242025-
/O.CAN.KLWX.TO.W.0019.000000T0000Z-110424T2030Z/
LOUDOUN VA-
415 PM EDT SUN APR 24 2011

...THE TORNADO WARNING IS CANCELLED FOR EAST CENTRAL LOUDOUN
COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WARNED AREA UNTIL 
900 PM.

LAT...LON 3907 7734 3912 7736 3928 7719 3907 7704
TIME...MOT...LOC 2015Z 260DEG 33KT 3910 7731

$$

MDC031-242030-
/O.CON.KLWX.TO.W.0019.000000T0000Z-110424T2030Z/
MONTGOMERY MD-
415 PM EDT SUN APR 24 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR CENTRAL
MONTGOMERY COUNTY...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR LOWES ISLAND...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTH POTOMAC...
  GERMANTOWN...
  DERWOOD...
  WASHINGTON GROVE...
  GAITHERSBURG...
  ROCKVILLE...
  DERWOOD...
  NORBECK...
  ASPEN HILL...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3907 7734 3912 7736 3928 7719 3907 7704
TIME...MOT...LOC 2015Z 260DEG 33KT 3910 7731

$$

KRAMAR
912 
WWUS51 KLWX 242021
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
421 PM EDT SUN APR 24 2011

MDC031-242031-
/O.EXP.KLWX.TO.W.0019.000000T0000Z-110424T2030Z/
MONTGOMERY MD-
421 PM EDT SUN APR 24 2011

...THE TORNADO WARNING WILL EXPIRE AT 430 PM EDT FOR CENTRAL
MONTGOMERY COUNTY...

THE CIRCULATION THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE 
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3907 7734 3912 7736 3928 7719 3907 7704
TIME...MOT...LOC 2021Z 260DEG 33KT 3911 7724

$$

KRAMAR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 24, 4:01 PM EDT, 2 minutes earlier.

Area forecast discussion, Apr 24, 4:01 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 PM EDT SUN APR 24 2011

.SYNOPSIS...
A COLD FRONT WILL STALL OVER SOUTHERN PENNSYLVANIA THROUGH MONDAY.
WARM AND MOIST AIR AHEAD OF THE BOUNDARY WILL LEAD TO DAILY ROUNDS
OF SHOWERS AND THUNDERSTORMS. THE FRONTAL BOUNDARY WILL MOVE NORTH
AS A WARM FRONT BY TUESDAY AND WILL LEAVE THE REGION IN A WARM AND
MOIST AIRMASS. A STRONG COLD FRONT WILL CROSS THE MID-ATLANTIC
REGION ON THURSDAY. DRIER AND COOLER CONDITIONS ARE EXPECTED LATE
IN THE WEEK IN THE WAKE OF THE COLD FRONT.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATED GRIDS FOR SEVERE THUNDERSTORM WATCH.

RAPIDLY CHANGING CONDITIONS EXPECTED OVER THE NEXT SEVERAL HRS.
THOUGH MUCH OF A STRONG MCS OVER THE OHIO VLY HAS DISSIPATED FROM
ITS ORGANIZED STAGE...SCATTERED PRECIP CONTINUES TO MAKE ITS WAY
TOWARD THE CNTRL APLCNS. REGIONAL RADAR AND VISIBLE SATELLITE
SHOWING A DEFINED MID-LEVEL MCV OVER THE OHIO VLY /SRN OHIO/...
WHICH MAY BE A FACTOR IN OUR WX OVER THE NEXT SEVERAL HRS. THIS
FEATURE AND A BATCH OF WEAK CONVECTION AHEAD OF IT WILL CROSS THE
CNTRL APLCNS INTO THE MID-AFTN HRS. THE FWD SPEED OF THIS ACTIVITY
WILL BRING IT NEWD OVER THE CWA BY LATE AFTN.

HEATING OF THE DAY ACROSS OUR AREA WILL HELP TO DEVELOP INDIVIDUAL
CELLS AHEAD OF AND ALONG WITH THIS INCOMING COMPLEX. SINCE A STRONG
BOUNDARY IS NOT PRESENT TODAY...WIDESPREAD LIFT IS NOT EXPECTED...
JUST ENHANCED LOW-LEVEL CONVERGENCE. STORMS MAY CONSOLIDATE INTO
CLUSTERS AS THEY MOVE EAST. STRONG WIND GUSTS APPEAR TO BE THE
MAIN THREAT BUT HAIL CANNOT BE RULED OUT AS ADDITIONAL INSTABILITY
BECOMES AVAILABLE OVER THE COURSE OF THE DAY.

THE ERN HALF OF THE CWA WILL BE ESPECIALLY UNSTABLE AS THE DAY WEARS
ON /BEFORE SUNSET/. MORE TIME UNDER CLEAR SKIES...WARMER TEMPS AND
HIGHER DEWPOINTS HAVE BEEN THE STORY ACROSS THE I-95 CORRIDOR.
THESE COULD ALSO LEAD TO THE DEVELOPMENT OF ADDITIONAL CELLS EVEN
AFTER SUNSET ACROSS ERN MD IF OUTFLOW BOUNDARIES INTERSECT. MANY
AREAS HAVE ALREADY HIT THE 80 DEGREE MARK OR ARE VERY CLOSE.
LOCALES ACROSS THE SERN QUADRANT OF THE CWA MAY EVEN PEAK AROUND
90 LATER THIS AFTN.

ANY LEFTOVER TSTM ACTIVITY WILL DISSIPATE LATE TONIGHT /LIKELY BY
MIDNIGHT OR IN THE EARLY MORNING HRS/ AS IT SPEEDS OFF TO THE NE.
LITTLE WILL CHANGE IN TERMS OF THE UPPER LEVEL PATTERN OVERNIGHT...
SO ADDITIONAL WAVES OF SHOWERS/TSTMS WILL TRACK OVER THE OHIO
VLY. THIS ACTIVITY MAY CROSS THE MTNS WITH SOME LIGHT SHOWERS AND
EMBEDDED TSTMS. THE POTOMAC HIGHLANDS AND ALONG THE MASON-DIXON
LINE REMAIN THE PRIME AREAS FOR THIS ACTIVITY TO CROSS. OVERNIGHT
LOWS WONT BE MUCH DIFFERENT THAN LAST NIGHT...STAYING IN THE 60S
OR POSSIBLY A COUPLE OF DEGREES WARMER THAN LAST NIGHT. LOW-LEVEL
MOISTURE ALSO WILL NOT BE GOING ANYWHERE...SO IT ALSO WILL BE
RELATIVELY HUMID OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE LONGWAVE TROUGH OVER THE ROCKIES FINALLY WILL BEGIN TO MOVE
INTO THE PLAINS AND DEEPEN...DIGGING AND STRENGTHENING AS IT
APPROACHES THE MID MS VLY. THE UPPER RIDGE OFF THE ATLC COAST ALSO
WILL STRENGTHEN AS A RESULT...WITH WARM SLY FLOW DEVELOPING ALONG
THE ERN SEABOARD. HIGHS TOMORROW SHOULD BE A COUPLE DEGREES HIGHER
THAN TODAY...SOLIDLY IN THE M80S ACROSS THE REGION /A FEW NEAR
90/.

THE CONVECTIVE POTENTIAL AGAIN WILL INCREASE DURING THE DAY...MAINLY
ACROSS THE WRN ZONES. AMPLE HEATING IS EXPECTED...BUT THE LOW-
LEVEL CAP SHOULD BE STRONGER THAN TODAY. NAM DEVELOPED A FAIRLY
ORGANIZED CONVECTIVE FEATURE ACROSS THE WRN HALF OF THE
CWA...STAYING MAINLY OVER THE SHENANDOAH VLY AS IT SLIDES TO THE
NE /LATE MON AFTN-EVE/. CHANCES ARE LOWER THAT THIS CONVECTION WILL
MOVE FAR ENOUGH EWD TO AFFECT THE DC/BALTIMORE METRO AREAS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LOW-AMPLITUDE SHRTWV TROF WILL MOVE NE ACRS SWRN PA MON EVE AND
MAY SUPPORT SHWRS AND TSTMS ALONG NOSE OF DVLPG LOW-LVL JET ALONG
AND NE OF BLUE RDG MTNS. ELSEWHERE...NO PCPN XPCD MON NGT.

MID-ATLC RGN WILL RMN IN BROAD WARM SECTOR THRU THU MRNG...WITH
DEWPTS IN THE LOW-MID 60S AND MAXIMA IN THE UPR 70S-LWR 80S. WITH
CONTD SWLY FLOW ALOFT AND DAILY SFC TROF DVLPMT...CHCS FOR TSTMS
WILL CONT IN FCST DURG AFTN AND EVE...FOCUSED MAINLY ALONG AND W
OF THE BLUE RDG MTNS. INSTBY AND SHEAR APPEAR SUFFICIENT FOR A FEW
SVR TSTMS...BUT WEAK FORCING WILL LMT CVRG OF SVR WX.

NEGATIVELY-TILTED SHRTWV TROF WILL CROSS KY WED EVE. ATTENDANT SFC
TROF AND SUBSEQUENT CDFNT WILL APRCH FCST AREA LATE WED NGT. HIGH
POPS SEEM QUITE REALISTIC BGNG LATE WED NGT IN WRN ZONES AND THU
IN CNTRL AND ERN ZONES AS UPWD MOTION BCMS STRONG AND SFC BNDRYS
CROSS FCST AREA. CVRG OF TSTMS THU XPCD TO BE GREAT...BUT WDSPRD
SVR POTENTIAL MAY BE LMTD BY TIME OF DAY AND CLD CVR. POTENTIAL
SHUD BE MONITORED NEVERTHELESS.

AMS DRIES IN WAKE OF CDFNT...AND TEMPS RETURN TWD NRML FRI AND
SAT AS UPR RDG DOMINATES. LGT SLY LOW-LVL FLOW DVLPS SAT AND
WILL TRANSPORT MODEST AMTS OF MSTR INTO FCST AREA. PCPN POTENTIAL
APPEARS LOW ATTM.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS HOLDING STRONG TODAY AFTER A COUPLE OF ACTIVE DAYS.
THIS RELATIVE QUIET MAY NOT LAST TOO LONG AS SHOWER/TSTM ACTIVITY
IS EXPECTED TO DRIFT ACROSS THE MID-ATLC LATER THIS AFTN/EVE.
HEATING ACROSS THE REGION TODAY LIKELY WILL AIDE IN DEVELOPMENT OF
SCATTERED TSTMS. GUSTY WINDS AND PERIODS OF HEAVY RAIN WILL BE
POSSIBLE WITH ANY STORMS...SO THE DC/BALTIMORE METRO AREAS WILL NEED
TO BE MONITORED FOR TSTM DEVELOPMENT AFTER 20Z /JUST PRIOR FOR
KIAD/.

LATER TONIGHT...TSTMS SHOULD DECREASE IN INTENSITY AND MOVE OFF TO
THE NE...WITH ONLY LINGERING SHOWERS ACROSS NRN MD/VA OVERNIGHT.
SLY SFC WINDS WILL INCREASE ON MONDAY...GUSTING IN THE 15-25KT
RANGE AT TIMES. MUCH OF THE AREA WILL DRY THROUGHOUT THE MORNING
AND EARLY AFTN...BUT SCATTERED SHOWERS/TSTMS EXPECTED TO DEVELOP
ACROSS THE SHENANDOAH VLY BY MID-LATE AFTN. THIS ACTIVITY WILL
LIKELY STAY TO THE NORTH AND WEST OF THE DC/BALTIMORE METRO AREAS.

A WARM AND MOIST AMS WILL RMN IN PLACE THRU WED. OVNGT FOG AND
AFTN-EVE TSTMS CAN BE XPCD EACH DAY...BUT TSTM CVRG WILL DECR
WITH EWD EXTENT OWING TO CAP AND WEAK FORCING. BEST TSTM CHCS WILL
BE NEAR KMRB/KIAD/KCHO OWING TO PROXIMITY TO HIGHER TERRAIN.

SFC TROF/CDFNT WILL CROSS RGN THU MRNG-AFTN AND WILL FOCUS WDSPRD
TSTM DVLPMT ON THU. ALL TERMINALS LKLY TO BE IMPACTED WITH SUB-VFR
CONDS.

&&

.MARINE...
WINDS HAVE STAYED FAIRLY LIGHT THROUGHOUT THE DAY...MAINLY 10KTS OR
SO. EXPECTING MORE OF THE SAME THROUGH THE REST OF THE DAY INTO
TONIGHT. ADVERSE CONDITIONS WILL BE POSSIBLE WITH ANY TSTM ACTIVITY
THAT DEVELOPS LATER THIS EVE AND TONIGHT. AFTER THIS ACTIVITY
DISSIPATES AND MOVES AWAY FROM THE WATERS...WINDS WILL STAY SLY
BUT STILL UNDER 10KT UNTIL MID MORNING MON. SLY WINDS WILL
STRENGTHEN...AND A SMALL CRAFT ADVISORY WILL TAKE EFFECT FOR MUCH OF
THE DAY ON MON.

SMALL CRAFT ADZY CONTS MON NGT FOR MOST OF MD CHSPK BAY AND TIDAL
POTOMAC RVR. INCRG PRES GRADIENT AND SLY CHANNELING SHUD LEAD TO
GUSTY WINDS NR 20 KT FOR MOST OF THE WATERS. GUSTY CONDS LKLY TO
CONT TUE-THU...AND SMALL CRAFT ADZY LKLY WILL BE NEEDED DURG THIS
TIME FOR PORTIONS OF THE WATERS.

&&

.TIDES/COASTAL FLOODING...
EARLIER POSITIVE ANOMALIES HAVE EQUILIBRATED...SO NO IMMINENT
FLOODING PROBLEMS XPCD ATTM. SLY FLOW INCRS TUE-THU S OF WMFNT
THAT WILL MOVE NWD THRU PA. THIS SLY WIND MAY LEAD TO MODEST
POSITIVE DEPARTURES AND COULD PRODUCE MINOR COASTAL FLOODING DURG
HIGH TIDES TUE-THU.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON MONDAY TO 6 AM EDT TUESDAY FOR
     ANZ530-531-536-539.
     SMALL CRAFT ADVISORY FROM NOON TO 6 PM EDT MONDAY FOR ANZ535-
     538.
     SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM EDT TUESDAY FOR
     ANZ532>534-537-540>543.

&&

UPDATE...LISTEMAA
Hazardous weather outlook, Apr 24, 4:00 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
400 PM EDT SUN APR 24 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
251000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
400 PM EDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE METROPOLITAN
AREAS OF WASHINGTON DC AND THE CITY OF BALTIMORE THROUGH 9 PM.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL. IN ADDITION...SPECIAL MARINE WARNINGS MAY BE NEEDED
FOR THE WATERS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY MORNING FOR THE TIDAL
POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT AND FOR THE MARYLAND
CHESAPEAKE BAY FROM SANDY POINT TO SMITH POINT. A SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND THE
TIDAL POTOMAC RIVER MONDAY AFTERNOON. A SMALL CRAFT ADVISORY IS IN
EFFECT MONDAY NIGHT FOR THE MARYLAND CHESAPEAKE BAY EXCEPT FOR THE
PATAPSCO RIVER AND FOR THE TIDAL POTOMAC RIVER FROM INDIAN HEAD TO
SMITH POINT.

A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED TUESDAY THROUGH
THURSDAY FOR PORTIONS OF THE WATERS.

MINOR COASTAL FLOODING WILL BE POSSIBLE TUESDAY THROUGH THURSDAY
DURING HIGH TIDES.

THUNDERSTORMS ARE EXPECTED THURSDAY ALONG A COLD FRONT THAT WILL
CROSS THE REGION. SOME THUNDERSTORMS MAY BE SEVERE AND WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTER ACTIVATION ALSO
MAY BE NEEDED ON THURSDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-251000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
400 PM EDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHEAST
MARYLAND...LOWER SOUTHERN MARYLAND AND THE METROPOLITAN AREAS OF
WASHINGTON DC AND THE CITY OF BALTIMORE AND THE SURROUNDING
SUBURBS THROUGH 9 PM. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY...ESPECIALLY ALONG
AND WEST OF THE BLUE RIDGE MOUNTAINS. A FEW STORMS COULD BECOME
SEVERE MONDAY AFTERNOON AND EVENING AND WILL BE CAPABLE OF LARGE
HAIL AND DAMAGING WIND GUSTS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FOR THE
POTOMAC HIGHLANDS AND PORTIONS OF THE SHENANDOAH VALLEY. A FEW
THUNDERSTORMS TUESDAY AFTERNOON AND EVENING MAY BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY
ALONG AND AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION. SOME
THUNDERSTORMS MAY BE SEVERE AND WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THURSDAY. LIMITED
SPOTTER ACTIVATION ALSO MAY BE NEEDED MONDAY THROUGH WEDNESDAY.

In the hours before

Local storm report, Apr 24, 2:21 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
221 PM EDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TSTM WND GST     2 NE KLINE GAP          39.09N  79.17W
04/23/2011  E65 MPH          GRANT              WV   TRAINED SPOTTER

&&

EVENT NUMBER LWX1100451

KRAMAR
Special weather statement, Apr 24, 2:56 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
256 PM EDT SUN APR 24 2011

MDZ003-004-VAZ027>031-042-501-WVZ052-053-241930-
WASHINGTON MD-FREDERICK MD-PAGE VA-NORTHERN FAUQUIER VA-WARREN VA-
SHENANDOAH VA-CLARKE VA-LOUDOUN VA-JEFFERSON WV-BERKELEY WV-
FREDERICK VA-
256 PM EDT SUN APR 24 2011

...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...FREDERICK...PAGE...
NORTHERN FAUQUIER...WARREN...SHENANDOAH...CLARKE...LOUDOUN...
JEFFERSON...BERKELEY AND FREDERICK COUNTIES...

AT 256 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTHEAST OF HAYFIELD TO 3 MILES
NORTHEAST OF STAR TANNERY TO 4 MILES WEST OF EDINBURG...MOVING EAST
AT 35 MPH.

LOCATIONS IMPACTED INCLUDE STEPHENSON...STRASBURG...BRUCETOWN...CLEAR
BROOK...SAINT DAVIDS CHURCH...MILLWOOD PIKE...FORT VALLEY...
WADESVILLE...SEVEN FOUNTAINS AND RELIANCE.

HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3938 7749 3884 7801 3883 7810 3886 7815
      3882 7818 3873 7879 3932 7823
TIME...MOT...LOC 1856Z 260DEG 33KT 3922 7823 3910 7834
          3882 7860

BAJ

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:05 PM EDTSpecial Weather StatementLWXWashington40 min
Apr 24, 3:36 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery39 min
Apr 24, 4:07 PM EDTSevere Thunderstorm WarningLWXHoward, Montgomery, Prince George's38 min
Apr 24, 4:30 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Carroll, Howard, Montgomery, Prince George's and 1 more45 min
Apr 24, 4:43 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Harford, Howard, City of Baltimore47 min
Apr 24, 6:27 PM EDTSpecial Weather StatementLWXPrince George's33 min
Apr 24, 7:13 PM EDTSpecial Weather StatementLWXHarford32 min
Apr 24, 7:19 PM EDTSpecial Weather StatementLWXHoward26 min
Apr 24, 7:44 PM EDTSpecial Weather StatementLWXCity of Baltimore31 min
Apr 24, 7:54 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Harford, Howard, City of Baltimore32 min
Apr 23, 10:26 PM EDTSpecial Marine WarningLWX65 min
Apr 24, 1:31 AM EDTSmall Craft AdvisoryLWX5 days
Apr 24, 2:56 PM EDTSpecial Weather StatementLWXClarke, Frederick, Shenandoah, Warren, City of Winchester34 min
Apr 24, 3:14 PM EDTSevere Thunderstorm WarningLWXClarke, Fauquier, Frederick, Loudoun, Page, Rappahannock and 3 more46 min
Apr 24, 4:17 PM EDTSpecial Marine WarningLWX90 min
Apr 24, 4:34 PM EDTSpecial Marine WarningLWX82 min
Apr 24, 6:33 PM EDTSpecial Marine WarningLWX54 min
Apr 24, 6:55 PM EDTSpecial Weather StatementLWXCulpeper, Fauquier35 min
Apr 24, 6:59 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier46 min
Apr 24, 7:15 PM EDTSpecial Marine WarningLWX80 min
Apr 24, 7:26 PM EDTSpecial Marine WarningLWX94 min
Apr 24, 7:37 PM EDTSpecial Weather StatementLWXPrince William, City of Manassas, City of Manassas Park23 min
Apr 24, 7:46 PM EDTSpecial Marine WarningLWX89 min

Nearby

Tornado Warnings in Maryland, 2011Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.